Alert archive / Mississippi / Flash Flood Warnings in 2001

Flash Flood Warning 38, NWS New Orleans, LA

June 11, 2001Hancock County, Pearl River County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Jun 11, 2001, 2:51 AM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2001, 2:51 AM CDT (07:51 UTC)
Expired
Jun 11, 2001, 5:45 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Hancock County, MS, Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 877 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
877 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 110756
FFWLIX
MSC045-109-111045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
251 AM CDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 545 AM CDT

* AT 250 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING EDGE OF A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN
JUST TO THE EAST OF THE PEARL RIVER. THESE THUNDERSTORMS WERE
PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR. SINCE THE GROUND
IS ALREADY SATURATED DUE TO PRIOR RAINFALL...ANY ADDITIONAL RAIN
WILL LIKELY LEAD TO FLASH FLOODING AS THE AREA OF THUNDERSTORMS
MOVES ACROSS HANCOCK AND PEARL RIVER COUNTIES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER OF UNKNOWN DEPTH
COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO
THE NATIONAL WEATHER SERVICvE FORECAST OFFICE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:30 AM CDT, 21 minutes earlier.

Area forecast discussion, Jun 11, 2:30 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 AM CDT MON JUN 11 2001

HEAVY RAIN ALONG WITH EMBEDDED STRONG THUNDERSTORMS NOW FIRING OVER
EXTREME S CENTRAL AND SE LA AND EXTENDING OVER THE MS COAST AS THE
REMNANTS OF ALLISON...NOW A TIGHT AREA OF LOW PRES...MOVES ENE
ACROSS SE LA. BOTH THE 00Z AVN AND ETA NOT INITIALIZED WELL OVER THE
CENTRAL GULF COAST AS BOTH HAVE THE AREA OF LOW PRES TOO FAR TO THE
W WHICH MAKES THE QPF NOT VERY RELIABLE FOR THE SHORT TERM. OF THE
TWO...THE ETA LOOKS TO BE CLOSER TO THE CURRENT MESO PATTERN SO WILL
MORE OR LESS TREND TOWARD THIS SOLUTION STARTING 24HR OUT. IN THE
MEAN TIME...WILL GO WITH EXTRAPOLATION IN TRYING TO PIN DOWN THE
PRECIP FORECAST WHICH WILL PLACE THE HIGHEST POPS WHERE CONVECTION
IS FIRING MOST. LIKEWISE...WILL TONE DOWN THE FFA TO INCLUDE ONLY
THOSE AREAS MENTIONED ABOVE WITH A FLOODING THREAT. BEYOND THE FIRST
TWO PERIODS...WILL PRETTY MUCH LET CURRENT PACKAGE RIDE WITH
TRENDING BACK TOWARD A CLIMO PATTERN HIGHLIGHTING A CHANCE FOR
MAINLY AFTERNOON AND EVENING SHOWERS AND TSTMS WITH TEMPS REBOUNDING
BACK TOWARD SEASONAL TRENDS.

PRELIM NUMBERS...

MCB 082/069/087/067 3232  BTR 083/071/088/070 3232
MSY 083/072/088/072 7332  GPT 081/072/086/072 +332

.NEW...SCA FROM KPQL TO THE ATCHAFALAYA RIVER OUT 60NM
LA...FLASH FLOOD/FLOOD WATCH LAZ039>040-060>064-068>70.
MS...FLASH FLOOD/FLOOD WATCH MSZ077-080>82.

09

In the hours before

Special weather statement, Jun 10, 10:10 PM CDT, 4 hours 41 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1010 PM CDT SUN JUN 10 2001

...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR EAST
   CENTRAL AND SOUTHEAST LOUISIANA AS WELL AS ADJOINING COUNTIES OF
   MISSISSIPPI...

.SYNOPSIS...
THE CENTER OF LOW PRESSURE ASSOCIATED WITH THE REMNANTS OF TROPICAL
STORM ALLISON WAS OVER ATCHAFALAYA BAY AT 10 PM. DEEP TROPICAL
MOISTURE WILL CONTINUE TO BRING SCATTERED TO AREAS OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE CENTRAL GULF
COAST REGION TONIGHT.

.THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AFTER
MIDNIGHT. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE HEAVY
RAINFALL. IN ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND
GUSTS UP TO 30 MILES AN HOUR ARE ALSO POSSIBLE. HOWEVER...WIDESPREAD
SEVERE THUNDERSTORMS ARE NOT LIKELY ALTHOUGH AN ISOLATED TORNADO MAY
OCCUR WITH THE STRONGER STORMS.

.HEAVY RAIN AND FLOODING...
SOME AREAS MAY RECEIVE AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL
PARTICULARLY NEAR THE COAST. HEAVY RAIN ON ALREADY SATURATED GROUND
WILL LIKELY CAUSE FLOODING.

.ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND
STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF
ORGANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:05 AM CDTSevere Thunderstorm WarningLIXHancock55 min
Jun 11, 1:59 AM CDTSevere Thunderstorm WarningLIXJackson61 min
Jun 11, 3:30 AM CDTFlash Flood WarningLIXHarrison, Jackson3 hr
Jun 11, 4:20 AM CDTTornado WarningLIXPearl River30 min
Jun 11, 4:28 AM CDTTornado WarningLIXHarrison32 min
Jun 11, 4:57 AM CDTSevere Thunderstorm WarningLIXJackson63 min
Jun 11, 5:09 AM CDTTornado WarningLIXHarrison36 min
Jun 11, 5:15 AM CDTSevere Thunderstorm WarningLIXHancock, Pearl River60 min
Jun 11, 5:30 AM CDTTornado WarningLIXPearl River30 min
Jun 11, 5:37 AM CDTTornado WarningLIXJackson38 min
Jun 11, 6:09 AM CDTTornado WarningLIXJackson36 min
Jun 11, 6:25 AM CDTFlash Flood WarningLIXJackson95 min
Jun 11, 6:44 AM CDTTornado WarningLIXJackson31 min
Jun 11, 9:06 AM CDTTornado WarningLIXJackson19 min

Nearby

Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.